Urinary Incontinence/Paranoid Delusions

Status
Not open for further replies.

DaryllAnne

New member
Joined
Mar 19, 2007
Messages
1
Reason
PALS
Country
US
State
PA
City
Hanover
Hi, I am new to this group. I have been a care giver to my Mom who has PLS for about 8 years now. The last two of which my husband and I bought a new house so we could be on one floor and take Mom to live with us. She has just started, in the couple of weeks, with urinary incontinence and has started wearing disposable briefs. She is also starting with paranoid delusions (her therapist's words) because she thinks "someone" (me) is giving her extra Indapamide (water pill she has been taking for 40 years) to give her the urinary incontinence. One reason she believes that is because the urgency and control that she has to "hold it" fluctuates greatly. My question here is does anyone know if this fluctuation is "normal" when one starts with the urinary incontinence?

We are having a REALLY BAD week. Part of her delusions, also, is that I am giving her "something" to keep her very groggy. She is going to her regular medical doctor today to rule out medical reasons for all this. I know that these delusions are not a part of the PLS. I believe the urinary incontinence is. She is on two antidepressants and Baclofen along with other drugs for high blood pressure, water retention, constipation and acid reflux. She is barely eating anything I give her (I guess she thinks I could be slipping stuff into her food).

Anyone have any insight into any of this? Suggestions? Thanks...it helped a little just to get this off of my chest.
 

home again

Member
Joined
Mar 18, 2007
Messages
19
Reason
CALS
Country
US
State
MI
City
Madison Heights
I'm sorry your mom is having such a hard time. Going to her doctor today should get some of the answers you need. Good luck!
 

liz

Senior member
Joined
Nov 9, 2006
Messages
642
Reason
PALS
Diagnosis
11/2006
Country
US
State
NY
City
Albany
DaryllAnne -

I wonder if your mom's meds need to be reviewed for possible adverse interactions.

One time my grandmother (previously without mental illness) got so psychotic and irrational from all the meds she was taking for various conditions that she had to be institutionalized for 6 weeks until they got her meds sorted out. After that she was fine.

If the doc isn't interested, you could try asking your pharmacist.

Liz
 

Mark

Active member
Joined
Oct 16, 2006
Messages
62
Country
US
State
Arizona
City
Prescott
Mom's Paranoia

DaryllAnne:

In addition to medication reactions mom might have a urinary tract infection. How old is she? Has she had any signs of memory impairment which might suggest dementia? Good luck.

Mark
 

CindyM

Moderator emeritus
Joined
Sep 17, 2006
Messages
3,543
Reason
Learn about ALS
Country
US
State
New England
City
Anytown
Hello DaryllAnne: a urinary tract infection in an older person often makes the patient quite delusional. I've seen this over and over in my Mom and her pals at the nursing home. Hope things have settled down by now. Cindy
 
Status
Not open for further replies.
Top